Design of stabilizing switching laws for mixed switched affine systems

Research output: Contribution to journalArticleScientificpeer-review

20 Citations (Scopus)


This technical note presents stability analysis and stabilization for a general class of switched systems characterized by nonlinear functions. The proposed approach is composed of approximating the switched nonlinear system with a switched affine system that has a mixture of controlled and autonomous switching behavior. Utilizing a joint polyhedral partitioning approach, a stabilizing switching law based on quadratic Lyapunov functions and with considering the autonomous switching between polyhedral regions is proposed. To ensure the decrease of the overall Lyapunov function, two approaches are proposed: 1) guarantee continuity of the Lyapunov function over boundaries of polyhedral regions and 2) relax the continuity requirement by using additional matrix inequalities. The second approach is less conservative but with more variables and matrix inequalities than in the first method. With fixing one scalar variable, the stabilization conditions will have the form of linear matrix inequalities (LMIs). Further, the sufficient conditions for stabilizing the original switched nonlinear system using the proposed switching schemes are presented. Finally, through two examples, the performance of the proposed stabilization methods is demonstrated.
Original languageEnglish
Pages (from-to)1676-1681
JournalIEEE Transactions on Automatic Control
Issue number6
Publication statusPublished - 2016


  • stability
  • Switched nonlinear system
  • piecewise affine functions
  • switched affine system


Dive into the research topics of 'Design of stabilizing switching laws for mixed switched affine systems'. Together they form a unique fingerprint.

Cite this